Alert archive / Michigan / Wind Chill Advisories in 2019
Wind Chill Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Jan 25, 2019, 3:16 PM EST. It took effect at Jan 25, 2019, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2019, 3:16 PM EST (20:16 UTC)
- In effect from
- Jan 25, 2019, 7:00 PM EST
- Expired
- Jan 26, 2019, 3:57 AM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
094 WWUS43 KAPX 252016 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 316 PM EST Fri Jan 25 2019 MIZ015-260600- /O.NEW.KAPX.WC.Y.0003.190126T0000Z-190126T1600Z/ Mackinac- Including the city of St. Ignace 316 PM EST Fri Jan 25 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Expect wind chills as low as 25 below zero, with the coldest readings occurring early Saturday morning. * WHERE...Mackinac County. * WHEN...From 7 PM this evening to 11 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MIZ019-021-022-260600- /O.EXT.KAPX.WW.Y.0005.000000T0000Z-190126T0600Z/ Charlevoix-Antrim-Otsego- Including the cities of Charlevoix, Mancelona, and Gaylord 316 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Charlevoix, Antrim and Otsego Counties. * WHEN...Until 1 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect greatly reduced visibility at times, with near whiteout conditions possible in the heavier snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ008-260600- /O.EXT.KAPX.WW.Y.0005.000000T0000Z-190126T1600Z/ Chippewa- Including the city of Sault Ste. Marie 316 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Lake effect snow and dangerously cold wind chills. Additional snow accumulations of up to three inches are expected, with the heaviest amounts near Whitefish Point and Paradise. In addition, expect wind chills as low as 25 below zero, with the coldest readings occurring early Saturday morning. * WHERE...Northwest Chippewa County. * WHEN...Until 11 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect greatly reduced visibility at times, with near whiteout conditions possible in the heavier snow bands. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ016>018-023-260000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-190126T0000Z/ Emmet-Cheboygan-Presque Isle-Montmorency- Including the cities of Petoskey, Cheboygan, Rogers City, and Atlanta 316 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to one inch are expected. * WHERE...Emmet, Cheboygan, Presque Isle and Montmorency Counties. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Expect greatly reduced visibility at times, with near whiteout conditions possible in the heavier snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ020-025>028-031>033-260000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-190126T0000Z/ Leelanau-Benzie-Grand Traverse-Kalkaska-Crawford-Manistee-Wexford- Missaukee- Including the cities of Northport, Frankfort, Traverse City, Kalkaska, Grayling, Manistee, Cadillac, and Lake City 316 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to one inch are expected. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the evening commute. Expect greatly reduced visibility at times, with near whiteout conditions possible in the heavier snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ http://www.weather.gov/gaylord
3 follow-up statements
382 WWUS43 KAPX 252356 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 656 PM EST Fri Jan 25 2019 MIZ016>018-023-260100- /O.EXP.KAPX.WW.Y.0005.000000T0000Z-190126T0000Z/ Emmet-Cheboygan-Presque Isle-Montmorency- Including the cities of Petoskey, Cheboygan, Rogers City, and Atlanta 656 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Snow showers will impact southern Emmet and southern Cheboygan Counties through 8 pm, before moving south out of the area. $$ MIZ020-025>028-031>033-260100- /O.EXP.KAPX.WW.Y.0005.000000T0000Z-190126T0000Z/ Leelanau-Benzie-Grand Traverse-Kalkaska-Crawford-Manistee-Wexford- Missaukee- Including the cities of Northport, Frankfort, Traverse City, Kalkaska, Grayling, Manistee, Cadillac, and Lake City 656 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Spotty, mainly light snow showers will continue. Winds will diminish further tonight. $$ MIZ019-021-022-260600- /O.CON.KAPX.WW.Y.0005.000000T0000Z-190126T0600Z/ Charlevoix-Antrim-Otsego- Including the cities of Charlevoix, Mancelona, and Gaylord 656 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Charlevoix, Antrim and Otsego Counties. * WHEN...Until 1 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect greatly reduced visibility at times, with near whiteout conditions possible in the heavier snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ008-260800- /O.CON.KAPX.WW.Y.0005.000000T0000Z-190126T1600Z/ Chippewa- Including the city of Sault Ste. Marie 656 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Lake effect snow and dangerously cold wind chills. Additional snow accumulations of up to three inches are expected, with the heaviest amounts near Whitefish Point and Paradise. In addition, expect wind chills as low as 25 below zero, with the coldest readings occurring early Saturday morning. * WHERE...Northwest Chippewa County. * WHEN...Until 11 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect greatly reduced visibility at times, with near whiteout conditions possible in the heavier snow bands. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ015-260800- /O.CON.KAPX.WC.Y.0003.190126T0000Z-190126T1600Z/ Mackinac- Including the city of St. Ignace 656 PM EST Fri Jan 25 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Expect wind chills as low as 25 below zero, with the coldest readings occurring early Saturday morning. * WHERE...Mackinac County. * WHEN...From 7 PM this evening to 11 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ http://www.weather.gov/gaylord
846 WWUS43 KAPX 260256 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 956 PM EST Fri Jan 25 2019 MIZ019-021-022-260900- /O.EXT.KAPX.WW.Y.0005.000000T0000Z-190126T0900Z/ Charlevoix-Antrim-Otsego- Including the cities of Charlevoix, Mancelona, and Gaylord 956 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to 2 inches are expected. * WHERE...Charlevoix, Antrim and Otsego Counties. * WHEN...Until 4 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ008-261200- /O.CON.KAPX.WW.Y.0005.000000T0000Z-190126T1600Z/ Chippewa- Including the city of Sault Ste. Marie 956 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches are expected. * WHERE...Chippewa County. * WHEN...Until 11 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. && $$ MIZ015-261200- /O.CON.KAPX.WC.Y.0003.000000T0000Z-190126T1600Z/ Mackinac- Including the city of St. Ignace 956 PM EST Fri Jan 25 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... * WHAT...Dangerously cold wind chills expected. Expect wind chills as low as 30 below zero. * WHERE...Mackinac County. * WHEN...Until 11 AM EST Saturday. * ADDITIONAL DETAILS...The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ http://www.weather.gov/gaylord
581 WWUS43 KAPX 260857 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 357 AM EST Sat Jan 26 2019 MIZ019-261700- /O.CAN.KAPX.WW.Y.0005.000000T0000Z-190126T0900Z/ /O.NEW.KAPX.WW.Y.0006.190126T1800Z-190127T1200Z/ Charlevoix- Including the city of Charlevoix 357 AM EST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WHAT...Snow showers becoming more numerous this afternoon and evening. Total snow accumulations of 2 to 4 inches are expected. Areas of blowing snow possible. * WHERE...Charlevoix County. * WHEN...From 1 PM this afternoon to 7 AM EST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ MIZ021-022-261000- /O.CAN.KAPX.WW.Y.0005.000000T0000Z-190126T0900Z/ Antrim-Otsego- Including the cities of Mancelona and Gaylord 357 AM EST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MIZ008-261000- /O.CAN.KAPX.WW.Y.0005.000000T0000Z-190126T1600Z/ Chippewa- Including the city of Sault Ste. Marie 357 AM EST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MIZ015-261000- /O.CAN.KAPX.WC.Y.0003.000000T0000Z-190126T1600Z/ Mackinac- Including the city of St. Ignace 357 AM EST Sat Jan 26 2019 ...WIND CHILL ADVISORY IS CANCELLED... $$ MIZ016-017-261700- /O.NEW.KAPX.WW.Y.0006.190126T1800Z-190127T1200Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 357 AM EST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WHAT...Snow showers will become more numerous and increase in intensity this afternoon and evening. Total snow accumulations of 2 to 4 inches are expected. Areas of blowing snow possible. * WHERE...Emmet and Cheboygan Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 12:58 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 25, 12:58 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1258 PM EST Fri Jan 25 2019
.UPDATE...
Issued at 943 AM EST Fri Jan 25 2019
Deep troughing and modified Arctic air found across the Great
Lakes this morning, and as one would expect, bringing lake effect
snows off all the big waters. Winds have steadily backed to westerly
direction off northern Lake Michigan, spreading multiple bands
across much of northern lower Michigan area. Proximity of surface
trough axis across eastern Lake Superior has kept winds more
veered over eastern upper Michigan, keeping most organized snow
showers into Luce county and points west. Loss of any synoptic
moisture contribution and complete loss of the dendritic growth
zone out of the cloud bearing layer (just too cold) has
significantly throttled back on snow intensity in the past few
hours. However, as observed right here at the office, small flakes
have been very efficient at rapidly reducing visibility. Expect
above trends to continue right through the remainder of the day
into this evening. Simple persistence of snow showers should yield
at least a few more inches of new snow across much of northwest
lower Michigan and perhaps clipping far northwest Chippewa county.
Have made some adjustments to inherited headlines, dropping all
warnings to advisories and eliminating some advisories across
northeast lower Michigan, as well as Mackinac county in eastern
upper.
&&
.NEAR TERM...(Today through Tonight)
Issued at 314 AM EST Fri Jan 25 2019
...Low visibility, lake effect snow, bitter cold...
High Impact Weather Potential: Whiteout conditions in some areas
today with lake effect snow, areas of blowing snow and low
visibility. Hazardous travel expected.
Pattern Synopsis/Forecast: Surface low pressure over northern Lake
Huron sliding toward Ontario early this morning, pushing an arctic
boundary southward across the area. Residual synoptic moisture,
combined with forcing along boundary, are combining to produce 2"+
per hour snowfall rates in some areas as strong omega targets the
favored DGZ. Impressive dominate band with solid Lake Superior
connection currently from northern Leelanau County into
Kalkaska/Crawford Counties. This band of snow is likely producing
whiteout conditions and very hazardous travel.
Low level winds veer north/northwest for a brief window behind
the boundary, which should push the heaviest snow westward into the
US-131 corridor. This westward shift won't last long, as winds
back to a more traditional W/NW flow this morning as bitterly
cold air sweeps into the area with H8 temps plunging toward -25C.
This will wobble the lake effect snow area back to the east. We
will also likely lose the Lake Superior tap as the day progresses
and winds back more westerly. Increasingly hostile cloud
microphysics as the DGZ falls below the lake cloud layer. This
will result in smaller flake size, which will cut down on
accumulations. Despite this, small flakes will create plenty of
problems with very low visibility. Winds gustiest this morning
before diminishing some during the afternoon.
Tonight...Flow remains generally west (possibly even a bit west-
southwest) as respectable inversion heights around 6K gradually
fall, with decreasing moisture. No doubt lake effect snow will
continue in favored snowbelts but increasingly less favorable lake
effect parameters overnight will gradually diminish the intensity.
Biggest snow accumulations likely through early evening, with
limited additional amounts after midnight as moisture continues to
diminish.
Headlines...Not anticipating making any changes to ongoing warnings
and advisories. Not completely excited by the warnings for Benzie
and Grand Traverse Counties as flow really doesn't ever lock into a
consistent N/NW flow to target those areas. But with the
possibility of some still intense lake effect bands impacting at
least a parts of that area through the morning commute, along with
low visibility and areas of blowing snow - will leave the warning as
is. Although snow accumulations may not be that impressive in many
of the advisory counties, low wind chills and areas of blowing snow
will create hazardous travel. So will leave those unchanged for
now as well.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 314 AM EST Fri Jan 25 2019
...Brutally cold wind chills with snow...
High Impact Weather Potential: Wintry travel and extreme cold this
weekend.
Primary Forecast Concerns/Challenges: Temperatures and snowfall
through the period.
Pattern Synopsis/Forecast...A deep 500mb trough anchored over the
eastern two thirds of the country will maintain an extremely cold
airmass flooding into the Great Lakes and northern Ohio Valley
through Sunday. Snowfall will largely be driven by lake influences
over the wrn Lakes Saturday, before more widespread snow overspreads
the entire forecast area Saturday night and Sunday as another
clipper drops across the state.
Lake effects will influence most of northwest Lower through Saturday
evening as 925-850mb winds trend mainly west in advance of the
approaching weak clipper. 925-850mb winds will trend slightly
northwest early Sunday on the backside of the exiting clipper.
Snowfall amounts will be tricky through the the weekend as model
soundings show extremely cold temperatures, limited mid and upper
lvl moisture, along with fairly shallow low level inversions over
northern Michigan. Model soudnings show inversion heights only
around 4k ft with vertical temperature profiles colder than -15c
through the period. Expect that this limited mstr and cold temp
profile will generate mainly small flakes and overall limit snow,
though vsby will still be greatly impacted. The best chance for
significant snowfall will be Saturday afternoon and evening as mid
lvls moisten a little in response to the clipper passing quickly
overhead. Highest snowfall Saturday will be within the Lake Michigan
favored snowbelts (combination of lake processes and weak dynamics
from passing clipper).
Daytime temps will find it hard to warm through the single digits
this weekend with mid lvl temps around -32c and fresh snow cover.
Northwest winds becoming gusty Sunday will generate wind chill temps
15 to 25 degrees below at times Sunday and Sunday night.
.LONG TERM...(Sunday night through Thursday)
Issued at 314 AM EST Fri Jan 25 2019
Deep winter weather remains centered on the Great Lakes through the
upcoming work week. Deep upper trough and persistent cold will
continue to target the entire Great Lakes and upper Midwest with
850mb temps as low as -32c at times through next Thursday. This
pattern will generate daytime highs, well below normal and in the
single digits next week. Several chances for snow linger, the result
of lake influences in the wrn Lakes and a significant storm system
lifting into the eastern Great Lakes Tuesday and Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1251 PM EST Fri Jan 25 2019
Challenging taf period as bands of vis restricting lake effect
snow traverse the taf locations. Per the usual, the greatest
impacts will be at the western taf locations, where traversing
bands will likely drop visibility well into the IFR range. Some
improvement expected later tonight and Saturday morning. Snow
amounts expected to be only a few inches, although extreme cold
temperatures will produce a relatively low snow to liquid ratio.
&&
.MARINE...
Issued at 314 AM EST Fri Jan 25 2019
A period of small craft wind gusts expected on the nearshore waters
of northern Michigan today behind an arctic front today.
Additional marine headlines likely over the next several days with
several low pressure systems crossing the Great Lakes.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 7 PM EST this evening for MIZ008-
016>023-025>028-031>033.
LH...SMALL CRAFT ADVISORY until 6 PM EST this evening for LHZ345-
347>349.
LM...SMALL CRAFT ADVISORY until 6 PM EST this evening for LMZ323-342-
344>346.
&&
UPDATE...MB
NEAR TERM...JK
SHORT TERM...SR
LONG TERM...SR
AVIATION...MB
MARINE...JKHazardous weather outlook, Jan 25, 10:04 AM EST, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1004 AM EST Fri Jan 25 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-261200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1004 AM EST Fri Jan 25 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Through tonight. Accumulating lake effect snow showers, producing periods of poor visibility, will continue in favored snow belt regions today. Please see the winter weather advisories for additional details. Very cold temperatures will result in rapid ice development and potential ice jam formation on area rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Accumulating lake snow, gusty winds, and blowing snow with poor visibility will continue into the weekend. Highest snowfall will be in the snowbelts of eastern Upper and northwest Lower Michigan. Dangerously cold wind chills are expected across all of northern Michigan through the weekend. Another winter storm lifting toward the Great Lakes will generate the potential for widespread accumulating snow across all of northern Michigan Tuesday and Wednesday. Very cold temperatures will result in rapid ice development and potential ice jam formation on area rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jan 25, 9:51 AM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
951 AM EST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 SSW BRETHREN 44.28N 86.04W
01/25/2019 E6.0 INCH MANISTEE MI PUBLIC
&&Local storm report, Jan 25, 9:52 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
952 AM EST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 ENE CADILLAC 44.25N 85.40W
01/25/2019 M3.0 INCH WEXFORD MI TRAINED SPOTTER
&&Local storm report, Jan 25, 10:15 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1015 AM EST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 6 NE ELMIRA 45.10N 84.75W
01/25/2019 M11.0 INCH OTSEGO MI PUBLIC
&&Nearby
Wind Chill Advisories in Michigan, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.